Texas, 2010Hail and Damaging Wind in Texas, June 19, 2010
June 19, 2010 · NWS MAF · 2 events in 1 county or zone
One severe storm, with damaging winds and quarter size hail, developed along an instability axis during the evening hours, as a weak mid-level inverted shortwave trough passed overhead.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One severe storm, with damaging winds and quarter size hail, developed along an instability axis during the evening hours, as a weak mid-level inverted shortwave trough passed overhead.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 19, 5:47 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 19, 5:47 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT SAT JUN 19 2010
.DISCUSSION...
SURFACE MOISTURE CONTINUED TO STREAM INTO THE AREA THIS AFTERNOON AS
A GENERALLY SOUTHEAST FLOW CONTINUED. A WEAKLY DEFINED SURFACE
TROUGH FROM NEAR KINK TO WEST OF KFST AT 23Z WAS PROVIDING ENOUGH
CONVERGENCE TO FIRE A FEW THUNDERSTORMS OVER SOUTHWEST TEXAS LATE
IN THE AFTERNOON. WITH MODERATE INSTABILITY AND WEAK UPPER
DIVERGENCE... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
THROUGH EARLY EVENING NEAR THIS SURFACE TROUGH. SCATTERED
THUNDERSTORMS WILL ALSO CONTINUE THROUGH EARLY EVENING NEAR THE
MOUNTAINS. WITH LOSS OF HEATING...THUNDERSTORMS SHOULD DECREASE
AROUND MID EVENING.
&&
.AVIATION...
ONLY THE KINK 00Z TAF INDICATES A PROBABILITY OF THUNDERSTORMS THROUGH
MID EVENING THOUGH AN ISOLATED THUNDERSTORM WILL BE POSSIBLE MAINLY
AT KCNM...KPEQ AND KFST. THE PROBABILITY OF OCCURRENCE AT THESE
LOCATIONS IS TOO LOW TO INCLUDE IN 00Z TAFS. THUNDERSTORMS
DEVELOPING ALONG A SURFACE TROUGH NEAR KINK ARE EXPECTED TO
TEMPORARILY AFFECT KINK BETWEEN 00Z AND 02Z. THUNDERSTORMS WILL
DECREASE BY 3Z WITH MOST ACTIVITY ACROSS THE AREA WINDING DOWN BY
6Z. WHERE THUNDERSTORMS DO OCCUR... BRIEF HEAVY RAIN...
VISIBILITIES TO 3 MILES AND GUSTY SURFACE WINDS TO 25 KNOTS ARE
POSSIBLE. CEILINGS ARE EXPECTED TO REMAIN ABOVE 3000 FEET AT AREA
TERMINALS.
ASIDE FROM ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING... VFR
CONDITIONS ARE EXPECTED THROUGH SUNDAY AFTERNOON. WINDS WILL REMAIN
GENERALLY SOUTHEASTERLY AT 10 TO 15 KNOTS ACROSS THE AREA THROUGH
SUNDAY AFTERNOON.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05
Hazardous weather outlook, Jun 19, 12:12 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
112 PM CDT SAT JUN 19 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
112 PM CDT SAT JUN 19 2010 /1212 PM MDT SAT JUN 19 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING MAINLY WEST OF THE PECOS RIVER. ANY STORMS THAT DEVELOP
MAY BE ACCOMPANIED BY FREQUENT LIGHTNING...GUSTY WINDS...BRIEF
HEAVY RAINFALL...AND HAIL. STORMS WITH HEAVY RAINFALL COULD RESULT
IN LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 19, 6:28 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
728 PM CDT SAT JUN 19 2010
TXZ058>060-067-200100-
WINKLER-LOVING-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
728 PM CDT SAT JUN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING CENTRAL WARD...EAST CENTRAL REEVES...SOUTHEASTERN LOVING
AND WESTERN WINKLER COUNTIES UNTIL 800 PM CDT...
AT 726 PM...A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS
LOCATED 9 MILES SOUTHWEST OF WINK. OTHER STRONG THUNDERSTORMS WERE
LOCATED 8 MILES EAST OF BARSTOW...AND 15 MILES SOUTHEAST OF PECOS.
MOVEMENT IS NORTH AT 10 MPH.
WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN...HAIL TO THE SIZE OF
DIMES...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU CAN HEAR THUNDER YOU CAN BE STRUCK BY LIGHTNING. SEEK SHELTER
IF THUNDERSTORMS APPROACH YOUR LOCATION.
&&
Thunderstorm Wind, Ward
- When
- June 19, 7:34 PM CST to 7:35 PM CST
- Where
- Ward County, 1.9 mi WNW of Quito Wells
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Public
- Coordinates
- 31.510, -103.330
This gust was measured by a Weather Underground weather station.
Hail, Ward
- When
- June 19, 7:44 PM CST to 7:49 PM CST
- Where
- Ward County, 0.91 mi NE of Barstow
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.460, -103.390
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 19 to 23, 201033 injured · 21 events
- Damaging Winds in Nebraska, June 19, 20101 death · 61 kt wind · 4 events
- Hail and Damaging Winds in Georgia, June 19, 20102 injured · $3.2 million · 1.75 in hail · 12 events
- Tornado and Flash Flooding in Kansas, June 19 to 20, 2010$295,000 · EF1 · 52 events
- Flash Flooding and Hail in Kansas, June 19, 20105 injured · $84,000 · 2.25 in hail · 45 events
- Hail in South Dakota, June 19, 2010$1.0 million · 2 in hail · 3 events
- High Wind in New Mexico, June 19, 2010$400,000 · 51 kt wind · 1 event
- Hail and Damaging Winds in Alabama, June 19, 20101 injured · $69,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Missouri, June 19, 2010$63,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, June 19, 2010$107,000 · 1 in hail · 6 events
- Flash Flood and Hail in Mississippi, June 19 to 20, 2010$65,000 · 1 in hail · 10 events
- Damaging Winds in Florida, June 19, 2010$34,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241137, 241136.